that nast ole Metformin effect is back

Go Back   The Diabetes Forum Support Community For Diabetics Online > Diabetes Forum Community > Diabetes Treatment > Diabetes Medication and Supplies

Diabetes Medication and Supplies Discuss diabetes medication and diabetes supplies here. Talk about experiences you have with certain medication and diabetes supplies, or with certain diabetes supply stores or manufacturers.


Like Tree4Likes
  • 2 Post By Hillary
  • 1 Post By Roxanne0312
  • 1 Post By Thürty_Yeers

that nast ole Metformin effect is back


Closed Thread
 
Shared Thread Thread Tools
Old 07-29-2014, 04:26   #1
Senior Member
 
Join Date: Apr 2012
Location: Perth Australia
Posts: 377

Member Type
Type 1
Diagnosed in 2008

580 likes received
156 likes given
Default that nast ole Metformin effect is back

I have been on Metformin for maybe 5 years and after the initial couple of weeks no probs at all. Extended release just didn't work as well as the regular for me.

After the re-diagnosis with LADA and going on insulin and then the pump I cut the dose down to 500 twice a day. I must admit my endo wanted me to come off it and just use insulin but I was a bit stubborn and clung on to it.

Suddenly over the past 2 weeks all the nasty gastric issues are back bigger and better than initially even. Nausea, low level but there, some trotting to the loo and that gas is so so bad! I think I read somewhere that the resurfacing of these issues is not a good sign. At first I wondered if it was the almond milk (love it) which I started using around the same time or a bit before so I cut it right back but no change in situation.

Decided to bite the bullet and didn't take the met today just in case it is an indicator of a bad reaction, and as of now, lunchtime here in Australia I have no gas or nausea...

I did notice (on the light side) that my better half has been out and brought a fragrance infuser...

Any word of wisdom anyone?

I didn't

ColaJim and Miilanna like this.
Hillary is offline  
Old 07-29-2014, 12:40   #2
Senior Member
 
Join Date: Jun 2014
Location: United States
Posts: 1,354

Member Type
Type 2
Diagnosed in 1993

2016 likes received
293 likes given
Default

Quote:
Originally Posted by Hillary View Post
I have been on Metformin for maybe 5 years and after the initial couple of weeks no probs at all. Extended release just didn't work as well as the regular for me.

After the re-diagnosis with LADA and going on insulin and then the pump I cut the dose down to 500 twice a day. I must admit my endo wanted me to come off it and just use insulin but I was a bit stubborn and clung on to it.

Suddenly over the past 2 weeks all the nasty gastric issues are back bigger and better than initially even. Nausea, low level but there, some trotting to the loo and that gas is so so bad! I think I read somewhere that the resurfacing of these issues is not a good sign. At first I wondered if it was the almond milk (love it) which I started using around the same time or a bit before so I cut it right back but no change in situation.

Decided to bite the bullet and didn't take the met today just in case it is an indicator of a bad reaction, and as of now, lunchtime here in Australia I have no gas or nausea...

I did notice (on the light side) that my better half has been out and brought a fragrance infuser...

Any word of wisdom anyone?

I didn't
Here is another example of what I recently went through.

Metformin as a cause of late-onset chronic d... [Pharmacotherapy. 2001] - PubMed - NCBI

Hillary likes this.
Roxanne0312 is offline  
Old 09-06-2014, 03:56   #3
Active Member
 
Join Date: Sep 2014
Location: USA
Posts: 19

Member Type
Type 2
Diagnosed in 2014

23 likes received
4 likes given
Default

I was diagnosed on August 1st, and mainly joined this board to ask if the Metformin side affects ever go away. I was on 500mg twice a day, then the doctor upped it to 1000mg twice/day. The instructions say to take the pill twenty minutes before eating. I take a pill when I wake up and another 12 hours later.

I was hoping that after a month everything would level out (as the doctor had suggested). I don't have stomach pains, it's all on the er...other end of the spectrum. Today I have made 5 trips to the bathroom, all in about 3-4 hours.

Some days, it's as little as 1 or 2 trips, and as today up to 5 or 6. Part of it could be the increased fiber in my diet (as suggested by dietician), but I'm getting kinda tired of the constant flow.

Miilanna likes this.
Thürty_Yeers is offline  
 
Old 09-09-2014, 20:37   #4
Senior Member
 
Join Date: Feb 2014
Location: Bay Area, CA, USA
Posts: 801

Member Type
Type 2
Diagnosed in 2013

1172 likes received
358 likes given
Default

A couple of questions:

Are you on the Extended Release?
How low-carb do you eat?

Those 2 things appear to be the most common definers of of the nasty side effects. I think I'm on the regular Met, and only get side effects when I over-carb, and then the side effects can last for 1-2 days. I usually consume under 40g of carbs a day.

__________________
Never anger a Dragon, for you are crunchy and go well with brie.

Stats:
Dx 10/2013 : 12/2013 : 4/2014 : 10/2014 :5/2015
A1c 8.0 : 5.6 : 5.5 : 5.5 : 5.5
FBG 180 : 97 : 109 : 97
TCh 196 : 146 : 208 : 211
Tri 220 : 107 : 108 : 96
HDL 48 : 47 : 58 : 61
LDL 104 : 78 : 128 : 130
LDL Pattern A!

LCHF and striving for ketosis since Feb 2014.
Next testing due 11/2015.

Dosing with:
2000mg Metformin
Daily mulitvitamin
Daily antihistamine
Nightly magnesium
jademuffin is offline  
Closed Thread

Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are On
Pingbacks are On
Refbacks are Off


Similar Threads
Thread Thread Starter Forum Replies Last Post
Metformin shows anticancer effect in early breast cancer patients kantim Diabetes News 0 07-25-2013 11:52
Effect of prednisone Insulation Tim Diabetes Medication and Supplies 7 11-23-2011 01:34
After effect of a splurge SerotoninSurfer Diabetes Diet and Nutrition 9 11-22-2011 21:38
Side effect of Metformin Redbear New Member Introductions 10 04-29-2011 02:29
Thinking of cutting back my metformin... beefy Diabetes Treatment 11 02-26-2011 05:59

LEGAL NOTICE
By using this Website, you agree to abide by our Terms and Conditions (the "Terms"). This notice does not replace our Terms, which you must read in full as they contain important information. You must not post any defamatory, unlawful or undesirable content, or any content copied from a third party, on the Website. You must not copy material from the Website except in accordance with the Terms. This Website gives users an opportunity to share information only and is not intended to contain any advice which you should rely upon. It does not replace the need to take professional or other advice. We have no liability to you or any other person in respect of any content on this Website.


All times are GMT +1. The time now is 12:32.




Powered by vBulletin®
Copyright ©2000 - 2020, vBulletin Solutions, Inc.
Search Engine Optimization by vBSEO
vBulletin Security provided by vBSecurity v2.2.2 (Pro) - vBulletin Mods & Addons Copyright © 2020 DragonByte Technologies Ltd.
User Alert System provided by Advanced User Tagging v3.1.0 (Pro) - vBulletin Mods & Addons Copyright © 2020 DragonByte Technologies Ltd.